Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Prescribed levofloxacin for sinus infection. Accidentally took two pill. Will this cause any complication?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
I went into see a doctor for a sinus infection last week and was prescribed a ten - day course of antibiotics. Levofloxacin 500 mg. Today, I took two by mistake --I thought I'd forgotten my morning dose, but it turns out I'd taken it. I realized this when I counted how many were left. This was about 2 pm. I've not noticed any major side effects, but my heart is racing a bit (although it could be anxiety) and I feel some pain in my right side--but may be sore muscles. I won't take the dose tomorrow, but should I be concerned?

Posted Fri, 22 Feb 2013 in Medicines and Side Effects
Answered by Dr. E Venkata Ramana 24 minutes later
Thank you for your query on Healthcare Magic,
Nothing to worry and be relaxed as an extra tablet of levofloxacin may not lead to overdose.
But you report this incident to your doctor.
You can skip the tomorrow's dose of levofloxacin.
The racing of your heart could be due to anxiety as you said.
Observe for overdose symptoms like loss of balance or coordination, drooping eyelids, weakness, decreased activity, trouble breathing, sweating, and tremors.
If you find any above abnormal symptoms or signs call for emergency medical attention.
Hope you will be alright and with good health.
Hope I have answered your query, if you have any clarification please let me know.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor